Utah, 2003Damaging Wind in Utah, May 29, 2003
May 29, 2003 · NWS SLC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at May 29, 7:30 PM MST, 2 hours 25 minutes earlier.
Area forecast discussion, May 29, 7:30 PM MST, 2 hours 25 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
830 PM MDT THU MAY 29 2003
.SYNOPSIS...HIGH PRESSURE ALOFT WILL START TO WEAKEN ON FRIDAY THEN
BREAK DOWN ON SATURDAY AS A WEAK COLD FRONT MOVES INTO NORTHERN UTAH.
THE COLD FRONT WILL DRY OUT THE NORTH SATURDAY WITH DRYING SPREADING
OVER THE ENTIRE AREA ON SUNDAY.
.DISCUSSION...SCATTERED CONVECTION THAT BEGAN THIS AFTERNOON
CONTINUES THIS EVENING...BUT ALL INDICATIONS ARE THAT ACTIVITY IS
DECREASING IN INTENSITY AND AREAL COVERAGE. EXPECT MOST EVERYTHING
TO BE GONE BEFORE MIDNIGHT...CLOUDS WILL HANG AROUND A LITTLE
LONGER. APPEARS THAT THE UPPER LEVEL HIGH IS CENTERED OVER SOUTHEAST
UTAH THIS EVENING AND IS EXPECTED TO BE PUSHED FURTHER TO THE
SOUTHEAST AS AN UPPER LEVEL SHORT WAVE MOVES INTO NORTHERN
CALIFORNIA BY MORNING. AFTERNOON ZONES LOOK OK...NO UPDATES NEEDED.
SLC 2330 CDC 2111 TORONTO
.SLC...NONE.
Hazardous weather outlook, May 29, 7:35 AM MST, 14 hours 20 minutes before
IDZ024-025-UTZ001>021-WYZ021-301300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MDT THU MAY 29 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING
.DAY ONE... TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
WCJIN-WYSW
Thunderstorm Wind, Tooele
- When
- May 29, 9:55 PM MST
- Where
- Tooele County, Wendover Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.449, -113.131 (the zone’s center; the record gives no point)
Strong microburst winds gusting to 63 mph (55 kts) move through the Wendover area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Colorado, May 29 to 31, 2003$50,000 · 1 event
- Hail and Damaging Wind in North Carolina, May 29, 20031 in hail · 8 events
- Hail in Virginia, May 29, 2003$5,000 · 2 in hail · 4 events
- Damaging Winds in Nevada, May 29, 2003$2,000 · 52 kt wind · 3 events
- Tornado and Hail in Minnesota, May 29, 2003$10,000 · F0 · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 20032 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 29, 20032 events
- Hail and Damaging Wind in Kansas, May 29, 20031.25 in hail · 2 events
- Flooding in Colorado, May 29 to 31, 20032 events
- Marine Thunderstorm Wind in Gulf of Mexico, May 29, 200354 kt wind · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, May 29, 20031 event
- Hail in North Carolina, May 29, 20030.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379926.